Alert archive / Texas / Areal Flood Warnings in 2015
Areal Flood Warning 21, NWS Brownsville, TX
NWS Brownsville, TX issued this areal flood warning at Oct 31, 2015, 8:23 PM CDT for Willacy County, Texas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2015, 8:23 PM CDT (01:23 UTC)
- Expired
- Nov 1, 2015, 7:15 PM CST
- In force
- 24 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 53 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
482
WGUS44 KBRO 010123
FLWBRO
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
823 PM CDT SAT OCT 31 2015
TXC489-020115-
/O.NEW.KBRO.FA.W.0021.151101T0123Z-151102T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLACY TX-
823 PM CDT SAT OCT 31 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLOOD WARNING FOR...
CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 715 PM CST SUNDAY
* ON SATURDAY AFTERNOON OCTOBER 31...EMERGENCY MANAGEMENT ALONG WITH
AN NWS SURVEY TEAM REPORTED WIDESPREAD FLOODING OF FIELDS AND
SEVERAL SECTIONS OF FARM TO MARKET ROADS AND STATE HIGHWAYS ACROSS
CENTRAL WILLACY COUNTY. SEVERAL FEET OF WATER WAS SEEN IN
FIELDS...WITH 1 TO 2 FEET SURROUNDING SEVERAL HOMES...ALONG AND
EAST OF FARM TO MARKET 507...AS WELL AS IN THE TOWN OF SAN
PERLITA. THIS GENERALLY INCLUDES LOCATIONS FROM SAN PERLITA SOUTH
THROUGH SANTA MONICA...BOUNDED IN GENERAL BY STATE HIGHWAY 186 ON
THE NORTH AND FARM TO MARKET ROAD 1018 ON THE SOUTH. MORE THAN A
DOZEN BUILDINGS IN SAN PERLITA WERE SURROUNDED BY 1 TO 2 FEET OF
WATER...AND 3 FEET OF WATER WAS SEEN ALONG PARTS OF FARM TO MARKET
ROAD 2209.
CONDITIONS SHOULD BEGIN TO IMPROVE SUNDAY WITH DRY AIR AND
SUNSHINE...BUT OVERNIGHT CONDITINOS WILL REMAIN DANGEROUS
ESPECIALLY FOR CARS AND OTHER LOW WHEELBASE TRUCKS AND SPORT
UTILITY VEHICLES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SAN
PERLITA...WILLAMAR...PORFIRIO...SANTA MONICA...SAN PERLITA HIGH
SCHOOL AND LOS COYOTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2633 9750 2633 9752 2632 9753 2630 9753
2633 9772 2655 9772 2655 9751 2635 9746
$$
52/BSGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this areal flood warning went out at Oct 31, 7:02 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 31, 7:02 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 702 PM CDT SAT OCT 31 2015 .DISCUSSION...UPDATED FOR LATEST /00Z/ AVIATION DISCUSSION BELOW. && .AVIATION...IN JUST 24 HOUR THINGS HAVE CHANGED DRAMATICALLY FOR THE BETTER. DRY AIR SURGING INTO THE REGION NEAR THE SURFACE WHICH HAS REMOVED THE LOW VFR CEILINGS AND LEFT NOTHING MORE THAN MID DECKS...BETWEEN 9 AND 11K FEET. THOSE CEILINGS WILL CONTINUE OVERNIGHT AND INTO EARLY SUNDAY UNTIL THE 500 MB TROUGH AXIS PASSES...THEN IT'S CLEAR SAILING FROM LATE MORNING THROUGH SUNSET. THE SOMEWHAT 'PUNCHY' 500 MB CIRCULATION...ACCELERATING EAST ON SUNDAY...WILL REFLECT AT THE SURFACE WITH ENOUGH GRADIENT TO PUSH OUT FRESH NORTHWEST BREEZES WITH GUSTS NEAR 20 KNOTS ESPECIALLY AT KHRL/KBRO. FORECASTING 18 KNOTS NOW BUT WOULD NOT SURPRISE TO SEE A FEW 20+ POP UP BETWEEN 15 AND 21Z. STILL...PLENTY NICE COMPARED WITH RECENT DAYS FOR FLYING. 52/BSG && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT OCT 31 2015/ SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...COLD FRONT IS ON THE DOORSTEP OF CAMERON COUNTY AS SEEN ON RADAR AND OBSERVATION TRENDS. WINDS HAVE SWITCHED TO THE NORTHWEST AT AREAS ALONG AND WEST OF I69C. DEWPOINTS ARE AROUND 80 DEGREES CURRENTLY AT BROWNSVILLE AND HAVE FALLEN TO THE LOWER 50S AT ZAPATA AND LAREDO. JUST A FEW SHOWERS LEFT IN EASTERN CAMERON COUNTY AND SHOULD MOVE INTO THE COASTAL WATERS BY THIS POSTING. FOR THE TRICK OR TREATERS TONIGHT...IT APPEARS DRY. THE COLD FRONT WILL CLEAR THE LOWER VALLEY AND INTO THE COASTAL WATERS WITH DRIER AIR MOVING IN AND FRESH NORTHWESTERLY WINDS. BEFORE THE UPPER TROF CLEARS THE AREA SUNDAY MORNING THERE WILL BE ONE MORE WEAK DISTURBANCE THAT WILL MOVE OUT AHEAD OF IT ACROSS DEEP SOUTH TEXAS TONIGHT. THIS DISTURBANCE MAY WRING OUT ONE OR TWO MORE SHOWERS THIS EVENING WITH WHATS LEFT OF REMAINING MOISTURE. AM NOT EXPECTING TOO MUCH FROM THIS WITH MOST OF IT FALLING IN NORTHERN MEXICO. THE UPPER TROF WILL CLEAR THE AREA SUNDAY MORNING WITH MUCH DRIER AIR MOVING IN TO THE COLUMN WITH PWATS FALLING TO AROUND 0.4 INCHES SUNDAY NIGHT /AS COMPARED TO 2.0 INCHES CURRENTLY/. NEEDLESS TO SAY...PRECIPITATION CHANCES WILL BE NIL SUNDAY AND SUNDAY NIGHT. TEMPERATURES TONIGHT DURING PRIME HALLOWEEN TIME WILL MAINLY BE IN THE UPPER 70S TO LOWER 80S TO START AROUND 6 PM AND FALLING TO THE LOWER TO MID 70S BY 10 PM. COOLER LOW TEMPERATURES EXPECTED FOR SUNDAY NIGHT SO A LIGHT JACKET WILL BE NEEDED FOR THE KIDS AT BUS STOP WITH LOW TO MID 50S OUT IN THE RANCHLANDS TO UPPER 50S IN THE VALLEY. LONG TERM /MONDAY THROUGH SATURDAY/...ZONAL FLOW TAKES OVER ACROSS SOUTH TEXAS BY MONDAY MORNING...HOLDING MUCH DRIER AIR IN PLACE. SKIES WILL BE SUNNY...WITH TEMPERATURES INTO THE UPPER 80S. ON TUESDAY...THE NEXT TROUGH DROPS SOUTHWARD ACROSS THE ROCKIES...WITH WEAK RIDGING SETTING UP ACROSS THE GULF. WINDS ALOFT SHIFT BACK TO THE SW...TRYING TO BRING MORE MIDLEVEL MOISTURE INTO THE REGION. AT THE SFC...WEAK WARM FRONT RETURNS NORTHWARD LATE TUESDAY NIGHT INTO WEDNESDAY...BRINGING BACK A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. MODELS HAVE PUSHED BACK ON THE TIMING OF THE RAINFALL...SO HAVE DECREASED CHANCES TUESDAY INTO MOST OF TUESDAY NIGHT. BEST CHANCES WILL BE ACROSS THE NORTHERN RANCH LANDS...AS BETTER UPPER DIFFLUENCE REMAINS TO THE NORTH AND WEAK VORTS MOVE THROUGH THE NW ZONES. H5 RIDGE BUILDS ACROSS SOUTH TEXAS BRIEFLY ON THURSDAY...SO HAVE KEPT CURRENT NO-POP FORECAST. STARTING FRIDAY AND INTO NEXT WEEKEND...THE WEATHER HINGES ON AN INVERTED TROUGH MOVING INTO THE SOUTHERN GULF FROM THE CARRIBEAN. THIS WILL SPREAD DEEPER GULF MOISTURE INTO THE REGION FOR THE WEEKEND...SO POPS HAVE BEEN NUDGED UPWARDS FOR FRIDAY AND SATURDAY...WITH SOME LINGERING POPS FOR SUNDAY DEPENDING ON THE WHETHER THE TROUGH GETS ABSORBED NORTHWARD TO CONTINUES TO THE WEST. MARINE... NOW THROUGH SUNDAY NIGHT...WIND SPEEDS ARE DECREASING IN THE COASTAL WATERS WITH THE APPROACH OF THE COLD FRONT. HOWEVER...HAZARDOUS SEAS REMAIN WITH BUOY 42020 REPORTING SEAS OF 8.5 FEET. WINDS WILL BECOME OFFSHORE BEHIND THE COLD FRONT WITH SEAS REMAINING ELEVATED ABOVE 7 FEET THROUGH THIS EVENING. WINDS WILL REMAIN OFFSHORE AT MODERATE LEVELS SUNDAY AND SUNDAY NIGHT WITH SEAS FALLING TO 2-3 FEET BY SUNDAY NIGHT. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Oct 31, 4:47 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 PM CDT SAT OCT 31 2015 TXZ248>257-011100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 447 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EARLY MONDAY AND TUESDAY MORNING...AREAS OF GROUND FOG MAY DEVELOP ESPECIALLY IN RURAL AREAS OR OPEN FIELDS PARTICULARLY WHERE THE GROUND HAS BEEN SATURATED BY RECENT HEAVY RAINFALL. VISIBILITY MAY BE SHARPLY REDUCED TO NEAR ZERO WHERE FOG IS THICKEST...TYPICALLY IN NORMALLY COOLER LOCATIONS. WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF DOWNPOURS...AND GUSTY WINDS TO 25 MPH OR HIGHER WOULD BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-011100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 447 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT CONTINUED HIGH SEAS AND SWELL BEYOND 20 NAUTICAL MILES WILL SUBSIDE OVERNIGHT...BUT REMAIN DANGEROUS FOR SMALL CRAFT OR SIMILAR VESSELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEDNESDAY AND WEDNESDAY NIGHT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP. OCCASIONAL CLOUD TO WATER LIGHTNING...BRIEF DOWNPOURS...AND GUSTY WINDS TO 25 KNOTS WOULD BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 52/BSG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 10:34 PM CDT | Small Craft Advisory | BRO | 6 hr |
Nearby
Areal Flood Warnings in Texas, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.